Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Mean-field approximation of Mie scattering by fractal aggregates of identical spheres

Not Accessible

Your library or personal account may give you access

Abstract

We apply the recent exact theory of multiple electromagnetic scattering by sphere aggregates to statistically isotropic finite fractal clusters of identical spheres. In the mean-field approximation the usual Mie expansion of the scattered wave is shown to be still valid, with renormalized Mie coefficients as the multipolar terms. We give an efficient method of computing these coefficients, and we compare this mean-field approach with exact results for silica aggregates of fractal dimension 2.

© 1997 Optical Society of America

Full Article  |  PDF Article
More Like This
Electromagnetic scattering by an aggregate of spheres: far field

Yu-lin Xu
Appl. Opt. 36(36) 9496-9508 (1997)

Effective Mie scattering of a spherical fractal aggregate and its application in turbid media

Xiaoyuan Deng, Xiaosong Gan, and Min Gu
Appl. Opt. 43(14) 2925-2929 (2004)

Range of validity of the Rayleigh–Debye–Gans theory for optics of fractal aggregates

T. L. Farias, Ü. Ö. Köylü, and M. G. Carvalho
Appl. Opt. 35(33) 6560-6567 (1996)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (1)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (36)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved